Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 7, 2006, 8:12 PM CDT for Decatur County, Norton County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 8:12 PM CDT (01:12 UTC)
- Expired
- Aug 7, 2006, 10:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Decatur County, KS, Norton County, KS
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 080112 FFWGLD KSC039-137-080315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 812 PM CDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DECATUR COUNTY IN NORTHWEST KANSAS WESTERN NORTON COUNTY IN NORTHWEST KANSAS THIS INCLUDES THE CITY OF NORTON * UNTIL 1015 PM CDT * AT 808 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGER AND NORCATUR THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 89 AND 117. AT 808 PM CDT LAW ENFORCEMENT OFFICIALS REPORTED WATER RUNNING OVER HIGHWAY 383 BETWEEN CLAYTON AND JENNINGS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3963 10040 3962 9983 3999 9984 3998 10038 $$ MENTZER
1 follow-up statement
000 WGUS73 KGLD 080224 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 822 PM MDT MON AUG 7 2006 KSC039-137-080232- NORTON KS-DECATUR KS- 922 PM CDT MON AUG 7 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN DECATUR AND WESTERN NORTON COUNTIES... THE HEAVY RAIN HAS ENDED WITH ONLY LIGHT SHOWERS REMAINING ACROSS THE WARNED AREA. RAINFALL AMOUNTS BETWEEN ONE TENTH AND ONE QUARTER INCH CAN BE EXPECTED BEFORE THE ACTIVITY DIMINISHES AROUND 10 PM CDT. LAT...LON 3963 10040 3962 9983 3999 9984 3998 10038 $$ MCGUIRE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:38 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 7, 2:38 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MDT MON AUG 7 2006 .DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW ABUNDANT MOISTURE OVER THE FORECAST AREA THIS AFTERNOON. UNLIKE LAST NIGHT... UPWARD VERTICAL MOTION FROM A SHORT WAVE WILL BE LACKING. VERTICAL MOTION TONIGHT WILL BE SUPPLIED BY WARM AIR ADVECTION AS WARM FRONT RETREATS NORTH...ESPECIALLY FROM 00Z-06Z. MODELS ARE HAVING A DIFFICULT TIME TRACKING THE FRONT...AND HANG IT SOUTH OF THE FORECAST AREA. WINDS HAVE SLOWLY BUT SURELY SWITCHED TO THE SOUTH EVEN AS FAR NORTH AS GOODLAND. A NICE CONVERGENCE AXIS IS APPARENT ON THE SURFACE FROM KAKO TO KCBK TO KGBD. EXPECT THIS AXIS TO SHIFT A LITTLE FURTHER NORTHEAST THIS AFTERNOON. CONVECTION SHOULD DEVELOP THIS AFTERNOON ALONG THE AXIS AND CONTINUE THROUGH THE EVENING. LATEST RADAR IMAGERY ALREADY SHOWS DEVELOPMENT IN THE DODGE CITY AREA...AND EXPECT THESE STORMS TO ADVECT NORTHEAST. A FEW STORMS MAY BECOME SEVERE DUE INSTABILITY AND DECENT DIRECTIONAL SHEAR...BUT THE BIGGER THREAT WILL BE HEAVY RAIN DUE TO HIGH PRECIPITABLE WATER VALUES...NOTE 181% OF NORMAL AT KLBF EARLIER THIS MORNING. WILL GO WITH ABOVE NORMAL POPS THIS EVENING...AND THEN MENTION STRATUS/FOG LATE TONIGHT DUE TO HIGH DEW POINTS AND WEAK UPSLOPE WINDS. THERE WILL BE ENOUGH LOW LEVEL MOISTURE AND WEAK UPSLOPE WINDS TO MENTION CONVECTION AGAIN TUESDAY AFTERNOON. THEN TEMPERATURES WILL WARM AND THE AIR MASS WILL DRY DURING THE REST OF THE WEEK AS 500 MB RIDGE STRENGTHENS. GFS BRINGS A WEAK SHORT WAVE THROUGH THE RIDGE THURSDAY NIGHT. THERE MAY BE SOME CONVECTION WITH THAT...BUT CONFIDENCE IS NOT HIGH TO MENTION IN THE FORECASTS NOW. A SLIGHTLY MORE VIGOROUS WAVE IS PROGGED TO ARRIVE SATURDAY AFTERNOON/EVENING... AND INTRODUCED SOME LOW POPS IN THAT PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MENTZER
Hazardous weather outlook, Aug 7, 1:50 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1250 PM MDT MON AUG 7 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 150 PM CDT MON AUG 7 2006 /1250 PM MDT MON AUG 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE TRI STATE AREA THIS AFTERNOON AS A WEAK WARM FRONT SLOWLY LIFTS ACROSS THE AREA. THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG ROUGHLY A SEIBERT COLORADO TO TRIBUNE LINE...BEFORE STORMS MOVE NORTH AND EAST ACROSS THE REST OF THE AREA. THUNDERSTORMS WILL BEGIN TO DEVELOP IN THIS AREA AROUND 1 PM MDT (2 PM CDT)...BEFORE SPREADING ACROSS THE REST OF THE AREA LATER IN THE AFTERNOON AND INTO THE EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT DUE TO LIMITED SURFACE HEATING NORTH OF THE FRONT SEVERE THUNDERSTORMS SHOULD BE LIMITED TO AREAS NEAR THE FRONTAL BOUNDARY WHICH WILL REMAIN ALONG AND SOUTH OF A WAUNETA COLORADO TO NORTON LINE. LARGE HAIL TO AROUND QUARTER SIZE...DAMAGING MICROBURST WINDS AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS SOUTH OF A LINE EXTENDING FROM FLAGLER AND CHEYENNE WELLS COLORADO TO GOVE KANSAS TUESDAY AFTERNOON. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM MDT (2 PM CDT). JRM
In the hours before
Local storm report, Aug 7, 6:51 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 S HOXIE 39.25N 100.44W
08/07/2006 M1.25 INCH SHERIDAN KS TRAINED SPOTTER
&&
BOYDLocal storm report, Aug 7, 6:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TORNADO 1 W COLBY 39.39N 101.06W
08/07/2006 THOMAS KS AMATEUR RADIO
&&
BOYDLocal storm report, Aug 7, 7:02 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 NW HOXIE 39.37N 100.45W
08/07/2006 M1.75 INCH SHERIDAN KS TRAINED SPOTTER
&&
BOYDLocal storm report, Aug 7, 8:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 11 N ATWOOD 39.97N 101.04W
08/07/2006 M1.00 INCH RAWLINS KS TRAINED SPOTTER
&&
BOYDLocal storm report, Aug 7, 8:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 11 N ATWOOD 39.97N 101.04W
08/07/2006 M1.00 INCH RAWLINS KS TRAINED SPOTTER
60 MPH TST WINDS
&&
BOYDLocal storm report, Aug 7, 8:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD JENNINGS 39.68N 100.29W
08/07/2006 DECATUR KS LAW ENFORCEMENT
2 INCH DEPTH WATER ACROSS HIGHWAY 383 BETWEEN JENNINGS
AND CLAYTON.
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:19 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 43 min |
| Aug 7, 7:40 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 42 min |
| Aug 7, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 32 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 19 min |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.